0
RESEARCH PAPERS

Asymptotic Analysis of a Mode I Crack Propagating Steadily in a Deformation Theory Material

[+] Author and Article Information
P. Ponte Castañeda

Division of Applied Sciences, Harvard University, Cambridge, Mass. 02138

J. Appl. Mech 54(1), 79-86 (Mar 01, 1987) (8 pages) doi:10.1115/1.3172998 History: Received December 06, 1985; Revised August 11, 1986; Online July 21, 2009

Abstract

The near-tip asymptotic stress and deformation fields of a crack propagating steadily and quasi-statically into an elastic-plastic material are presented. The material is characterised by J2 -deformation theory, suitably modified to account for unloading and reloading, together with linear strain-hardening. The cases of plane strain and plane stress Mode I are considered. The governing equations are integrated analytically with the assistance of Muskhelishvili’s complex variable formulation. The boundary and continuity conditions then lead to a set of nonlinear algebraic equations in the coefficients of the stress functions to be solved numerically. Explicit results are given for the strength of the singularity, and for the distribution of stress in the plastic loading, elastic unloading, and plastic reloading regions, as functions of the strain-hardening parameter.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In